MAUDE Adverse Event Report: DEPUY SPINE INC MIS TI CFX FEN POLY 8X50; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC MIS TI CFX FEN POLY 8X50; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 186727850
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2018, the polyaxial head loosened from the screw shaft intraoperatively.No patient harm and no surgery delay reported.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the mis ti cfx fen poly 8x50 revealed that the screw head was disassembled from the shank, with saddle intact in the screw head and drive feature on the shank is significantly worn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the screw disassembling during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7297118
Report Number1526439-2018-50171
Device Sequence Number16722897
Product Code MNI
UDI-Device Identifier10705034282794
UDI-Public10705034282794
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186727850
Device Lot Number155744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1